Alert archive / Florida / Flash Flood Warnings in 2008
Flash Flood Warning 19, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Nov 14, 2008, 6:02 AM EST for 6 counties in Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2008, 6:02 AM EST (11:02 UTC)
- Expired
- Nov 14, 2008, 9:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, FL, Gadsden County, FL, Gulf County, FL, Leon County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 82 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KTAE 141102
FFWTAE
FLC037-039-045-073-077-129-141400-
/O.NEW.KTAE.FF.W.0019.081114T1102Z-081114T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
602 AM EST FRI NOV 14 2008
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN FRANKLIN COUNTY IN FLORIDA...
EASTERN GADSDEN COUNTY IN FLORIDA...
WESTERN LEON COUNTY IN FLORIDA...
LIBERTY COUNTY IN FLORIDA...
WESTERN WAKULLA COUNTY IN FLORIDA...
SOUTHERN GULF COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITY OF PORT ST. JOE...
* UNTIL 900 AM EST/800 AM CST/
* AT 554 AM EST/454 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A NEARLY STATIONARY LINE OF STRONG THUNDERSTORMS LIKELY
PRODUCING FLASH FLOODING OVER THE WARNED AREA. HOURLY RAINFALL RATES
ARE ESTIMATED TO RANGE FROM 2 TO 4 INCHES...WITH LOCALLY HIGHER RATES
IN THE STRONGER STORMS. BECAUSE THIS LINE OF STORMS IS MOVING SO
LITTLE...RAINFALL TOTALS WILL LIKELY EXCEED 5 INCHES THROUGH
9 AM EST /8 AM CST.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRING
HILL...SMITH CREEK...ODENA...HOWARD CREEK...
FORT GADSDEN...BUCK SIDING AND BROWN HOUSE.
* A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER
GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS
SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF
UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 2980 8542 2981 8540 2971 8536 2970 8535
2973 8531 2982 8531 2986 8535 3016 8504
3068 8444 3067 8438 3058 8427 3035 8435
3019 8450 2992 8492 2967 8525 2969 8531
2967 8536
$$
9-FOURNIER1 follow-up statement
000
WGUS72 KTAE 141315
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
815 AM EST FRI NOV 14 2008
FLC045-141321-
/O.CAN.KTAE.FF.W.0019.000000T0000Z-081114T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GULF FL-
715 AM CST FRI NOV 14 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GULF COUNTY...
LAT...LON 3016 8504 3068 8444 3067 8438 3058 8427
3035 8435 2993 8492
$$
FLC037-039-073-077-129-141400-
/O.CON.KTAE.FF.W.0019.000000T0000Z-081114T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIBERTY FL-LEON FL-GADSDEN FL-WAKULLA FL-FRANKLIN FL-
815 AM EST FRI NOV 14 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM EST FOR NORTH
CENTRAL FRANKLIN...NORTHWESTERN WAKULLA...EASTERN GADSDEN...WESTERN
LEON AND SOUTHERN AND EASTERN LIBERTY COUNTIES...
AT 805 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORM PRODUCING VERY HEAVY RAIN TRAINING OVER THE
WARNED AREA. RAINFALL TOTALS OF UP TO 6 INCHES HAVE BEE REPORTED IN
BLOXHAM WITH SIMILAR AMOUNTS ESTIMATED BY RADAR ALONG THE
OCHLOCKONEE RIVER.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDWAY...
WILMA...WETUMPKA...TALLAHASSEE REGIONAL AIRPORT...SPRING HILL...
SMITH CREEK...OTTER CAMP...OCHLOCKONEE...LAKE JACKSON...HAVANA...
FORT BRADEN...BROWN HOUSE...AND BLOXHAM.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3016 8504 3068 8444 3067 8438 3058 8427
3035 8435 2993 8492
$$
18-WOOLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Nov 14, 4:10 AM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Nov 14, 4:10 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 410 AM EST FRI NOV 14 2008 .SYNOPSIS... THE 03 UTC REGIONAL SURFACE ANALYSIS SHOWED A STATIONARY FRONT FROM THE SC COAST...THROUGH SOUTHWEST GA...AND ALONG THE GULF COAST TO A LOW PRESSURE SYSTEM OFF THE TX COAST. VAPOR IMAGERY AND UPPER AIR DATA SHOWED A DIGGING LONG WAVE TROUGH OVER THE CENTRAL CONUS...AND A POTENT SHORT WAVE BEGINNING TO LIFT NORTHEASTWARD OVER THE TX COAST. SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING OVER OUR AREA...WITH A FEW OF THESE STORMS ALREADY EXHIBITING MARGINAL ROTATING UPDRAFTS AND IMPRESSIVE CLOUD TO GROUND LIGHTNING. THE LATEST RUC INDICATES MUCAPE FROM 350 J/KG OVER CENTRAL GA TO 1500 J/KG ALONG THE FL GULF COAST. THIS IS RATHER IMPRESSIVE FOR THIS TIME OF YEAR. && .SHORT TERM... (TODAY THROUGH SUNDAY) THE 00 UTC NUMERICAL GUIDANCE SHEARS OUT THE SOUTHERN STREAM SHORT WAVE (CURRENTLY OVER THE TX COAST) TODAY AND TONIGHT AND THE LONG WAVE TROUGH CONTINUES TO DIG OVER THE EASTERN CONUS. SOUTH WINDS AHEAD OF THIS TROUGH WILL LIFT THE FRONTAL SYSTEM (CURRENTLY ALONG THE GULF COAST) NORTHWARD TODAY. THE COMBINATION OF Q-G FORCING...INSTABILITY...AND RICH DEEP LAYER MOISTURE WILL ALLOW FOR NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP TODAY. SOME OF THE MOS AND RAW MODEL OUTPUT INDICATE THAT THERE COULD BE A LULL IN THE RAIN THIS AFTERNOON AS THE FRONT MOVES AWAY FROM OUR AREA...BUT WE ARE DOWNPLAYING THAT IDEA FOR NOW AND KEEPING THE FORECAST SIMPLE. THE 0-6 KM VERTICAL WIND SHEAR WILL LIKELY RANGE FROM 40 TO 50 KT...AND THE 0-1 KM VERTICAL WIND SHEAR WILL LIKELY RANGE FROM 20 TO 25 KT. THESE VALUES...COUPLED WITH AN UNUSUALLY MOIST AND UNSTABLE AIRMASS (WITH MLCAPE EXCEEDING 1000 J/KG) FOR THIS TIME OF YEAR...COULD SUPPORT SUPERCELL THUNDERSTORMS AND BOW ECHOES. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS...BUT AN ISOLATED TORNADO OR TWO ARE POSSIBLE AS WELL. DESPITE THE WARM AIR ALOFT...MARGINALLY SEVERE HAIL WILL BE POSSIBLE IN STORMS WHERE THE UPDRAFTS ARE ENHANCED. THE SEVERE WEATHER THREAT WILL LIKELY DIMINISH LATE TONIGHT. THE RAIN WILL END FROM WEST TO EAST SATURDAY AS A STRONG COLD FRONT MOVES SOUTHEAST ACROSS THE REGION. .LONG TERM... (SUNDAY NIGHT THROUGH FRIDAY) A FROST OR FREEZE EVENT IS POSSIBLE LATE SUNDAY NIGHT INTO EARLY MONDAY. SURFACE RIDGING IN PLACE WILL ALLOWS FOR A BETTER RADIATIONAL COOLING SETUP DURING THIS TIME FRAME. MEX GUIDANCE FOR MONDAY MORNING IS ALSO BEGINNING TO DROP NOW SHOWING WIDESPREAD MIDDLE 30S. BIAS CORRECTED GRIDS CONTINUE TO SHOW EVEN COLDER TEMPS WITH WIDESPREAD LOWER TO MIDDLE 30S. CURRENT THINKING IS FOR WIDESPREAD MIDDLE 30S WITH NORMALLY COLDER INLAND LOCATIONS DROPPING TO AROUND 30F. ALONG THE IMMEDIATE COAST AND FOR INLAND URBAN CENTERS MIDDLE AND UPPER 30S IS EXPECTED. WITH THE LIGHTER WINDS...FROST IS A DEFINITE POSSIBILITY FOR MANY LOCATIONS AND THOSE WITH SENSITIVE OUTDOOR VEGETATION SHOULD PAY CLOSE ATTENTION TO FUTURE FORECAST INTO THE UPCOMING WEEKEND. FAIR AND DRY CONDITIONS ARE ANTICIPATED THROUGH THE MID-WEEK PERIOD AS HIGH PRESSURE IS RE-ENFORCED TUESDAY INTO WEDNESDAY IN THE WAKE OF THE PASSAGE OF ANOTHER DRY COLD FRONT. THERE ARE SOME DIFFERENCES IN THE GUIDANCE PACKAGES AS TO THE STRENGTH OF THE COLD AIR ARRIVING BEHIND THIS SECOND FRONT...HOWEVER A COOLER THAN NORMAL PERIOD SHOULD BE EXPECTED...ESPECIALLY AT NIGHT. && .AVIATION... VERY DIFFICULT TAF PACKAGE EARLY THIS MORNING AS SIGNIFICANT CHANGES WILL OCCUR OVER THE PERIOD...WITH EACH CHANGE POSING ITS OWN AVIATION HAZARD. TRYING TO CORRECTLY TIME EACH TRANSITION IS BOUND TO BE A CHALLENGE AND THIS WILL REMAIN A LOW CONFIDENCE FORECAST AFTER THE LATER MORNING HOURS TODAY. FIRST THINGS FIRST...INTO THE MORNING HOURS WILL CONTINUE TO DEAL WITH A WIDESPREAD LOW CIG EVENT WITH AREAS OF LOWER VIS AS WELL. ALL TERMINALS WILL BE DEALING WITH AT LEAST PERIODS OF IFR CIGS/VIS WITH MORE PREDOMINANT IFR/LIFR CONDITIONS FROM KTLH TO KABY AND KVLD. ALSO WILL SEE OFF AND ON SHOWERS AND STORMS THROUGH THE MORNING HOURS. THE ACTIVITY INITIALLY SHOULD BE CONCENTRATED FROM KPFN TO KDHN AND KABY BUT THEN EXPANDING EASTWARD INTO THE DAYLIGHT HOURS. IFR/LIFR CIGS LIKELY TO BE SLOW TO COME UP THIS MORNING AS HAS BEEN THE CASE THE PAST SEVERAL DAYS. THERE ARE INDICATIONS THAT THE BEST CHANCES FOR SHOWERS AND STORMS WILL SHIFT NORTH OF KDHN AND KABY DURING THE AFTERNOON HOURS. CONFIDENCE IS NOT HIGH ON THIS EVOLUTION BUT WILL ALLOW CONDITIONS TO IMPROVE TO MVFR AFTER NOON WITH MORE WIDELY SCT CONVECTION AS OPPOSED TO THE SCT-NMRS ACTIVITY IN THE MORNING. STRONG UPPER LEVEL DYNAMICS AND AN ASSOCIATED SURFACE COLD FRONT APPROACHING FROM THE WEST FRIDAY EVENING INTO THE OVERNIGHT HOURS WILL BRING HIGHER CHANCES FOR THUNDERSTORMS BACK TO THE TERMINALS WITH THE POTENTIAL FOR A CLUSTER OF STRONG TO SEVERE STORMS PROGRESSING EASTWARD THROUGH THE NIGHT. && .MARINE... A SMALL CRAFT ADVISORY EVENT IS LOOKING LIKELY FOR SATURDAY AFTERNOON THROUGH EARLY SUNDAY. && .FIRE WEATHER... RED FLAG CONDITIONS ARE NOT EXPECTED THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 79 66 71 36 60 / 70 50 60 10 0 PANAMA CITY 79 65 71 42 61 / 70 50 50 10 0 DOTHAN 79 61 67 36 59 / 70 60 50 10 0 ALBANY 79 62 68 36 59 / 80 50 60 10 0 VALDOSTA 79 65 72 39 60 / 70 50 60 10 0 CROSS CITY 80 66 77 39 63 / 50 40 60 10 0 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && LONG TERM/AVIATION...MROCZKA REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Nov 14, 4:27 AM EST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 427 AM EST FRI NOV 14 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-150930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 427 AM EST FRI NOV 14 2008 /327 AM CST FRI NOV 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION TODAY AND TONIGHT...AHEAD OF AN APPROACHING COLD FRONT. A FEW OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE...AS WELL AS LARGE HAIL. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING RAINFALL AMOUNTS OF 2 TO 4 INCHES...WHICH COULD CAUSE LOCAL FLOODING OF LOW-LYING ROADS AND POOR DRAINAGE AREAS. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE BEACHES OF THE FLORIDA PANHANDLE AND BIG BEND. PATCHY DENSE FOG IS POSSIBLE THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE RAIN WILL END FROM WEST TO EAST SATURDAY AS A STRONG COLD FRONT MOVES THROUGH. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED SATURDAY AFTERNOON AND SATURDAY NIGHT BEHIND THE COLD FRONT. A FREEZE IS POSSIBLE MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IS A SEVERE THUNDERSTORM OR TORNADO WATCH IS ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, Nov 14, 2:01 AM EST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 201 AM EST FRI NOV 14 2008 FLZ014-015-026-140745- FRANKLIN-GULF-LIBERTY- 201 AM EST FRI NOV 14 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR FRANKLIN...GULF AND LIBERTY COUNTIES... * UNTIL 245 AM EST/145 AM CST/ AT 1255 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES SOUTH OF PORT ST. JOE...MOVING NORTH AT 15 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. 9-FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 9:36 PM EST | Dense Fog Advisory | TAE | Dixie, Gadsden, Jefferson, Lafayette, Leon, Madison and 2 more | 4 hr |
| Nov 14, 9:07 AM EST | Flash Flood Warning | TAE | Gadsden, Leon, Wakulla | 84 min |
| Nov 14, 2:05 PM EST | River Flood Advisory | TAE | Leon | 35 hr |
| Nov 14, 3:35 PM EST | Small Craft Advisory | TAE | 48 hr | |
| Nov 14, 3:38 PM EST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 13 hr |
Nearby
Flash Flood Warnings in Florida, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.